Hail, Lubbock
- When
- April 27, 12:19 AM CST
- Where
- Lubbock County, 5 mi SW of Lubbock
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.533, -101.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 26, 8:55 PM CST, 3 hours 24 minutes earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 955 PM CDT FRI APR 26 2002 SUPERCELLS OVER THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO WILL MOVE NORTHEAST INTO THE CWFA. THESE STORMS WILL BE ELEVATED SO THE SEVERE THREAT WILL BE LARGE HAIL. I ADDED FOG TO THE EASTERN ZONE BUT AS STORMS MOVE NORTHEAST ACROSS CWFA...THE FOG SHOULD LIFT. DRYLINE WILL PUSH EAST ACROSS THE CWFA BY 6 AM. .LUB...TXZ022>26-28>32-34>38-40>44 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 300 AM CST. 20
TXZ022>026-028>032-034>038-040>044-270800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 948 PM CDT FRI APR 26 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 154 IS IN EFFECT UNTIL 3 AM CDT FOR MUCH OF THE SOUTH PLAINS AND LOW ROLLING PLAINS... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...EFFECTIVE UNTIL 3 AM CDT FOR THE FOLLOWING COUNTIES... CASTRO... SWISHER... BRISCOE... HALL... CHILDRESS... LAMB... HALE... FLOYD... MOTLEY... COTTLE... HOCKLEY... LUBBOCK... CROSBY... DICKENS... KING... TERRY... LYNN... GARZA... KENT AND STONEWALL. A SEVERE THUNDERSTORM WATCH MEANS THAT LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The Lubbock radar (KLBB), 16 km away, was scanning. The volume nearest the first event began at 06:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5289240.